Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 12, 2018, 9:32 AM CDT for Kinney County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 9:32 AM CDT (14:32 UTC)
- Expired
- Aug 12, 2018, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 37 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 2.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WGUS54 KEWX 121432
FFWEWX
TXC271-121730-
/O.NEW.KEWX.FF.W.0015.180812T1432Z-180812T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
932 AM CDT SUN AUG 12 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Northwestern Kinney County in south central Texas...
* Until 1230 PM CDT
* At 927 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Low water crossings in northwest Kinney county as well as Pinto
Creek, East Fork Sycamore Creek, Perdido Creek, and Elm-Sycamore.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2942 10070 2962 10070 2962 10035 2929 10042
2938 10071
$$
RUNYEN1 follow-up statement
486
WGUS74 KEWX 121607
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1107 AM CDT SUN AUG 12 2018
TXC271-121730-
/O.CON.KEWX.FF.W.0015.000000T0000Z-180812T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kinney TX-
1107 AM CDT SUN AUG 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHWESTERN KINNEY COUNTY...
At 1104 AM CDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Radar estimated 4 to 8 inches of
rainfall occurred. Flash flooding is occurring or imminent.
Some locations that will experience flooding include...
Low water crossings in northwest Kinney county as well as Pinto
Creek, East Fork Sycamore Creek, Perdido Creek, and Elm-Sycamore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2942 10070 2962 10070 2962 10035 2929 10042
2938 10071
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 6:38 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 12, 6:38 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 638 AM CDT Sun Aug 12 2018 .AVIATION... Ceilings have set in across South Central Texas with DRT being a mix of VFR/MVFR, AUS holding at MVFR, and the San Antonio terminals (SAT/SSF) currently at IFR. Improvement will be slow through them morning with SAT/SSF becoming MVFR by 15z and cigs at all terminals becoming VFR by mid-day around 18z. Winds will continue to be out of the southeast today across the area about 10 knots. AUS and DRT have already seen scattered showers this morning moving within the vicinity of the terminals while SAT remains dry. Coverage of showers and thunderstorm activity should increase through the day. Thunderstorms will also be possible during the afternoon hours prompting the change from VCSH to VCTS within the TAFs. Precipitation could last through the afternoon into the overnight hours before shifting westward late tonight into Monday morning. At this point have precipitation ending that I-35 terminals around 08z tonight with the return of MVFR cigs due to the plentiful moisture still over the area. && .PREV DISCUSSION... /ISSUED 337 AM CDT Sun Aug 12 2018/ SHORT TERM (Today through Monday)... Upper air analysis last evening showed a low over New Mexico with weak flow over Texas. A weak pressure gradient at the surface had winds light and variable. There were two frontal boundaries stalled across the region. One was across our CWA from northeast to southwest and the other was to the north of us. The upper low will drift slowly toward the northeast through this period. PW values from 00Z soundings were 1.85 inches at DRT and 2.05 inches at CRP. PW is forecast to remain near or above 2 inches over most of our CWA today. Convection is likely today with the upper low and stalled surface boundaries. The best chances for precipitation will be west of a line from Burnet to Hondo to Carrizo Springs. With the high PW, locally heavy rain is possible and a few places could see minor flooding especially places that have had rain over the last couple of days. Rainfall totals will be one to three inches with isolated spots of five inches. As the upper low moves away Monday, PW will decrease across the area. Rain chances will decrease from the southeast. The area of likely POPs will be confined to the western Edwards Plateau with only chance and slight chance south and east of there. LONG TERM (Monday Night through Saturday)... The upper low will open into a wave and accelerate to the northeast starting Monday night. This will continue a decrease in our rain chances. There will only be slight and low end chances POPs Monday night over the northern Hill Country and Edwards Plateau. The decreased PW will mean no heavy rain during this period. By Tuesday the subtropical ridge will begin building back into Texas from the Gulf bringing dry weather back to the region. The ridge will become stronger through the rest of the week suppressing convection. Temperatures will also warm through the week under sunny skies and subsidence. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 75 94 76 96 / 60 40 20 - - Austin Bergstrom Intl Airport 90 75 94 75 96 / 60 40 20 - - New Braunfels Muni Airport 90 75 94 75 95 / 60 50 20 - 10 Burnet Muni Airport 85 73 90 73 93 / 60 60 30 10 - Del Rio Intl Airport 85 73 89 76 94 / 80 80 60 30 10 Georgetown Muni Airport 88 74 92 75 96 / 60 50 30 - - Hondo Muni Airport 90 74 95 75 97 / 70 60 30 10 - San Marcos Muni Airport 90 75 93 75 96 / 60 40 20 - - La Grange - Fayette Regional 92 76 95 75 97 / 50 20 10 - 10 San Antonio Intl Airport 89 76 94 76 96 / 60 60 20 - - Stinson Muni Airport 91 77 95 76 96 / 60 50 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Treadway Synoptic/Grids...05
Hazardous weather outlook, Aug 12, 4:14 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 414 AM CDT Sun Aug 12 2018 TXZ171>173-183>194-202>209-217>225-228-130915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 414 AM CDT Sun Aug 12 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rain is possible today through tonight across the Southern Edwards Plateau, Hill Country, and Rio Grande Plains. Rainfall totals of one to three inches are expected with isolated higher amounts possible. Pockets of localized flooding are possible, especially across areas that have seen rainfall Friday and Saturday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Locally heavy rainfall is possible on Monday across the northern Rio Grande Plains and Edwards Plateau. An additional half inch of rain is possible with precipitation on Monday. No hazardous weather is expected Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 12, 6:17 AM CDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 617 AM CDT Sun Aug 12 2018 TXZ171>173-183>192-202>206-217-218-122100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Eagle Pass, and Crystal City 617 AM CDT Sun Aug 12 2018 ...LOCALLY HEAVY RAIN COULD LEAD TO ISOLATED FLASH FLOODING... Isolated flash flooding is possible today due to heavy rainfall. An upper level low will interact with a surface boundary to generate showers and thunderstorms today. Some of these storms will produce heavy rainfall. Rainfall totals will be one to three inches with a few places getting up to five inches. This rain could lead to flash flooding. Places that have received rain over the last few days will be more prone to flooding.
Local storm report, Aug 12, 8:04 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 AM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM FLASH FLOOD 3 WSW CONCAN 29.48N 99.77W
08/12/2018 UVALDE TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTS FLOODING NEAR F.M.
1051 AND U.S. 83 ALONG THE NUECES RIVER.
&&
JRLocal storm report, Aug 12, 8:13 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 AM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM FLASH FLOOD 3 WSW CONCAN 29.48N 99.77W
08/12/2018 UVALDE TX LAW ENFORCEMENT
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3
WSW CONCAN. SHERIFF'S OFFICE REPORTS
FLOODING NEAR F.M. 1051 AND U.S. 83 ALONG
THE DRY FRIO RIVER.
&&
JRLocal storm report, Aug 12, 8:15 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
815 AM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM FLASH FLOOD 9 S MONTELL 29.40N 100.00W
08/12/2018 UVALDE TX EMERGENCY MNGR
FLASH FLOODING REPORTED ALONG HIGHWAY 55 AND
THE NUECES RIVER AND INDIAN CREEK. HIGHWAY
55 HAS BEEN CLOSED BETWEEN UVALDE AND CAMP
WOOD.
&&
JRLocal storm report, Aug 12, 8:19 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY RAIN REAGAN WELLS 29.54N 99.84W
08/12/2018 M6.50 INCH UVALDE TX EMERGENCY MNGR
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:30 AM CDT | Areal Flood Advisory | EWX | Bandera, Kinney, Real, Uvalde | 3 hr |
| Aug 12, 6:55 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Aug 12, 7:54 AM CDT | River Flood Warning | EWX | Uvalde | 7 hr |
| Aug 12, 12:30 PM CDT | Areal Flood Advisory | EWX | Kinney | 2 hr |
| Aug 12, 1:05 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 12, 2:10 PM CDT | Special Weather Statement | EWX | Williamson | 50 min |
| Aug 12, 4:00 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 12, 4:12 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Aug 12, 4:47 PM CDT | River Flood Warning | EWX | Uvalde | 3 hr |
| Aug 12, 5:15 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.